Alert archive / Nevada / Flash Flood Warnings in 2018
Flash Flood Warning 70, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 18, 2018, 5:54 PM PDT for Lincoln County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2018, 5:54 PM PDT (00:54 UTC)
- Expired
- Jul 18, 2018, 9:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NV
The radar
The Las Vegas radar (KESX), 186 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1460 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 3049 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
184
WGUS55 KVEF 190054
FFWVEF
NVC017-190400-
/O.NEW.KVEF.FF.W.0070.180719T0054Z-180719T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
554 PM PDT WED JUL 18 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southwestern Lincoln County in south central Nevada...
* Until 900 PM PDT.
* At 552 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain near Alamo. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Alamo, US Highway 93 between mile markers 33 and 41 near Alamo,
and State Route 375 between mile markers 33 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3746 11536 3739 11515 3731 11511 3722 11515
3729 11532 3720 11545 3738 11552
$$
Wolcott2 follow-up statements
107
WGUS75 KVEF 190204
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
704 PM PDT WED JUL 18 2018
NVC017-190400-
/O.CON.KVEF.FF.W.0070.000000T0000Z-180719T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NV-
704 PM PDT WED JUL 18 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM PDT FOR
SOUTHWESTERN LINCOLN COUNTY...
At 703 PM PDT, heavy rain had ended across the warned
area...however...runoff may linger for another hour or two.
Some locations that will experience flooding include...
Alamo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3746 11536 3739 11515 3731 11511 3722 11515
3729 11532 3720 11545 3738 11552
$$
Outler102
WGUS75 KVEF 190351 RRA
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
851 PM PDT WED JUL 18 2018
NVC017-190400-
/O.EXP.KVEF.FF.W.0070.000000T0000Z-180719T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NV-
851 PM PDT WED JUL 18 2018
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN LINCOLN COUNTY WILL
EXPIRE AT 900 PM PDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3746 11536 3739 11515 3731 11511 3722 11515
3729 11532 3720 11545 3738 11552
$$
WolcottWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 2:25 PM PDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 18, 2:25 PM PDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 225 PM PDT Wed Jul 18 2018 .SYNOPSIS...Moist and unstable air will remain over the region through the end of the week providing fuel for afternoon thunderstorms... especially over the mountains. Early next week, a heatwave will be building with very hot temperatures expected. && .SHORT TERM...through Saturday. Thunderstorms in the forecast area have been confined to the Spring Mountains and central Nevada early this afternoon. Elsewhere, convection has been slow to develop in spite of Pwat values over 1.5 inches from Clark County southward and CAPE Values of 1500-2000 J/kg. Deep easterly steering flow behind the inverted trough moving across southern California will bring storms that develop over the Mogollon Rim into at least Mohave County...and possibly the Colorado River Valley and southern Clark County this evening. Conditions are less favorable for any storms that develop over Lincoln/northern Mohave counties to head into northeast or central Clark County this evening, but it cannot be completely ruled out as cold pools and outflow boundaries begin to influence convection late this afternoon and evening. So, will leave a slight chance of thunderstorms mentioned in the forecast. The HRRR has been indicating the storms will mainly be confined to Mohave County this evening. The ridge centered over central California and the Great Basin is forecast to migrate over the Four Corners Region Thursday and toward the Texas Panhandle Friday and Saturday. This will lead to lower temperatures across Inyo County and central Nevada...diminishing heat impacts going into the weekend. Also, steering flow will become southerly for any convection that gets going Thursday into the weekend. This will shut down the potential for late evening storms to move into southern Nevada from the northeast like we have seen a few times over the past week. Moist and unstable air already in place will not be flushing out, but we should see a slight decrease in thunderstorm development from west to east the next few days over southeast California and southern Nevada. Temperatures will hover near normal. .LONG TERM...Sunday through Wednesday. Strong ridge to our east progged to shift westward over Arizona early next week. Lingering moisture combined with daytime heating will still allow for thunderstorms to develop mainly along higher terrain through the weekend. The westward propagation of the high will increase temps and continue to keep thunderstorms chances mainly focused over the higher terrain. In the coming days, likely need to start considering an Excessive Heat Watch for Tuesday and beyond. && .AVIATION...For McCarran...Outside of convective influence, expect generally light winds below 10 knots favoring an east-southeast direction turning to the south-southwest this evening. Thunderstorms will continue to be possible on the surrounding higher terrain, but the probability thunderstorms and associated outflow affecting the terminal is low. CIGs should remain above 10k feet. For the rest of southern Nevada, northwest Arizona and southeast California...Outside of thunderstorm influences, winds will follow diurnal trends with speeds of 5-15 knots. CIGs at or above 10k feet in general but CIGs may drop to 5-7 k feet in shower and storms. Isolated to scattered thunderstorms through this evening will produce gusty and erratic outflow winds. Although, most of the thunderstorm activity should remain over the higher terrain, it is possible storms will move into the valleys. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Adair LONG TERM...Pierce AVIATION...Salmen For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 18, 12:01 PM PDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1201 PM PDT WED JUL 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND GST 1 NNE DESERT HILLS 34.57N 114.36W
07/18/2018 M60 MPH MOHAVE AZ ASOS
LAKE HAVASU CITY ASOS RECORDED A WIND GUST
OF 60 MPH AT 12:35 AM.
1120 PM FLASH FLOOD 2 ESE LOGANDALE 36.58N 114.45W
07/17/2018 CLARK NV FIRE DEPT/RESCUE
CLARK COUNTY FIRE DEPT REPORTED DEBRIS AND
WATER OVER THE ROAD AT SEVERAL LOCATIONS IN
OVERTON INCLUDING RON ROAD AT AIRPORT ROAD.
1113 PM FLASH FLOOD 1 E LOGANDALE 36.60N 114.46W
07/17/2018 CLARK NV FIRE DEPT/RESCUE
CLARK COUNTY FIRE DEPT REPORTED 12 INCHES OF
MUD AND DEBRIS OVER THE ROADWAY AND WAS NOT
PASSABLE FOR LOW VEHICLES.
1050 PM FLASH FLOOD 1 ESE OVERTON 36.54N 114.43W
07/17/2018 CLARK NV FIRE DEPT/RESCUE
CLARK COUNTY FIRE DEPT REPORTED THAT THE
MUDDY RIVER WENT OVER ITS BANKS AND WAS
FLOWING APPROXIMATELY 8 INCHES OVER THE
ROADWAY.
1024 PM TSTM WND DMG 1 E OVERTON 36.54N 114.42W
07/17/2018 CLARK NV FIRE DEPT/RESCUE
CLARK COUNTY FIRE DEPT REPORTED THAT STRONG
WINDS HAD DAMAGED A POWER POLE WHICH WAS
LEANING AT A 30 DEGREE ANGLE. THIS CAUSED
POWER TO GO OUT IN THE IMMEDIATE AREA.
1009 PM TSTM WND GST NELLIS AFB 36.24N 115.03W
07/17/2018 M60 MPH CLARK NV ASOS
NELLIS AFB ASOS RECORDED A WIND GUST OF 60
MPH.
0733 PM TSTM WND GST 27 SSE LITTLEFIELD 36.51N 113.82W
07/17/2018 M60 MPH MOHAVE AZ MESONET
OLAF KNOLLS RAWS AT 2900 FT RECORDED A
THUNDERSTORM WIND GUST OF 60 MPH AT 7:33 PM.
0733 PM TSTM WND GST 24 SSE LITTLEFIELD 36.59N 113.73W
07/17/2018 M61 MPH MOHAVE AZ PUBLIC
TWEEDS POINT RAWS AT AN ELEVATION OF 5200 FT
RECORDED A WIND GUST OF 61 MPH.
0413 PM FLASH FLOOD 6 N HUALAPAI PEAK 35.17N 113.89W
07/17/2018 MOHAVE AZ DEPT OF HIGHWAYS
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 6
N HUALAPAI PEAK. MOHAVE COUNTY PUBLIC WORKS
REPORTED DW RANCH ROAD CLOSED DUE TO
FLOODING BETWEEN MILE MARKERS 3 AND 5. ROAD
REOPENED 5:54 PM 7/17.
0336 PM DUST STORM 4 E NEW KINGMAN-BUTLER 35.26N 113.95W
07/17/2018 MOHAVE AZ ASOS
KINGMAN ASOS REPORTED VISIBILITY OF A
QUARTER MILE IN BLOWING DUST. WINDS AT THE
TIME WERE SUSTAINED 39 WITH GUSTS TO 49 MPH.
&&Local storm report, Jul 18, 4:52 PM PDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
452 PM PDT WED JUL 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM FLASH FLOOD 6 N HUALAPAI PEAK 35.16N 113.89W
07/18/2018 MOHAVE AZ FIRE DEPT/RESCUE
DW RANCH ROAD CLOSED DUE TO FLOODING BETWEEN
MILE MARKERS 1 AND 5.
&&
JVThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:46 AM PDT | Excessive Heat Watch | VEF | Clark, Lincoln, Nye | 23 hr |
| Jul 19, 12:40 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 19, 2:34 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.